Alert archive / Oklahoma / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Sep 20, 2018, 1:56 PM CDT for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Sep 21, 2018, 1:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2018, 1:56 PM CDT (18:56 UTC)
- In effect from
- Sep 21, 2018, 1:00 PM CDT
- Expired
- Sep 22, 2018, 3:19 PM CDT
- In force
- 26 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WGUS64 KTSA 201856 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 156 PM CDT Thu Sep 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-210300- /O.NEW.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 156 PM CDT Thu Sep 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... The National Weather Service in Tulsa has issued a * Flash Flood Watch for portions of Arkansas and Oklahoma... including the following counties...in Arkansas...Benton... Carroll...Crawford...Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw... Creek...Delaware...Haskell...Latimer...Le Flore...Mayes... McIntosh...Muskogee...Okfuskee...Okmulgee...Pittsburg... Pushmataha...Rogers...Sequoyah...Tulsa and Wagoner. * From Friday afternoon through Sunday morning * Showers and thunderstorms will develop Friday across eastern Oklahoma and western Arkansas and affect portions of the area through Sunday. Tropical moisture is being drawn into the system from the south. The rich moisture will interact with a surface cold front which will stall over eastern Oklahoma Friday night. There is the potential for a broad area of 3 to 5 inches of rain across the watch area, with locally higher amounts possible through Sunday. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$ CORFIDI
8 follow-up statements
596 WGUS64 KTSA 210240 FFATSA Flood Watch National Weather Service Tulsa OK 940 PM CDT Thu Sep 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-211045- /O.CON.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 940 PM CDT Thu Sep 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM FRIDAY AFTERNOON THROUGH 7 AM SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... Sequoyah...Tulsa and Wagoner. * From Friday afternoon through Sunday morning * Rainfall amounts of 2 to 5 inches are possible over much of eastern Oklahoma and western Arkansas through Saturday night, with locally higher amounts. Showers and thunderstorms will increase Friday across eastern Oklahoma and western Arkansas and affect portions of the area through Sunday. Tropical moisture is being drawn into the system from the south. The rich moisture will interact with a surface cold front which will stall over eastern Oklahoma Friday night. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
265 WGUS64 KTSA 210912 FFATSA Flood Watch National Weather Service Tulsa OK 412 AM CDT Fri Sep 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-212130- /O.CON.KTSA.FF.A.0002.180921T1800Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 412 AM CDT Fri Sep 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... Sequoyah...Tulsa and Wagoner. * From 1 PM CDT this afternoon through Sunday morning * Rainfall amounts of 3 to 6 inches are possible across much of southeast Oklahoma and west central Arkansas through Saturday night, with locally higher amounts. 1 to 3 inches of rain will be common farther to the north between Interstate 40 and Highway 412. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
744 WGUS64 KTSA 211835 FFATSA Flood Watch National Weather Service Tulsa OK 135 PM CDT Fri Sep 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-220300- /O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 135 PM CDT Fri Sep 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... Sequoyah...Tulsa and Wagoner. * Through Sunday morning * Rainfall amounts of 3 to 6 inches are possible across much of southeast Oklahoma and west central Arkansas through Saturday night, with locally higher amounts up toward 9 inches. 1 to 3 inches of rain will be common farther to the north between Interstate 40 and Highway 412. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
200 WGUS64 KTSA 212105 FFATSA Flood Watch National Weather Service Tulsa OK 405 PM CDT Fri Sep 21 2018 ...Potential for heavy flooding rains continues... ARZ001-002-010-011-019-020-029-OKZ049-053-060>076-220515- /O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 405 PM CDT Fri Sep 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Creek...Delaware... Haskell...Latimer...Le Flore...Mayes...McIntosh...Muskogee... Okfuskee...Okmulgee...Pittsburg...Pushmataha...Rogers... Sequoyah...Tulsa and Wagoner. * Through Sunday morning * Widespread rains of 2 to 6 inches are possible across much of eastern Oklahoma and northwest Arkansas south of highway 412 through Saturday night, with locally higher amounts up toward 9 inches. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$ Lacy
818 WGUS64 KTSA 220253 FFATSA Flood Watch National Weather Service Tulsa OK 953 PM CDT Fri Sep 21 2018 ...Potential for heavy flooding rains continues... OKZ060>064-220400- /O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tulsa-Rogers-Mayes-Delaware-Creek- Including the cities of Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa 953 PM CDT Fri Sep 21 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northeast Oklahoma has been cancelled. Rainfall amounts of 2 to 4 inches were observed today over parts of northeast Oklahoma. Drier air continues to push into the area this evening and any additional rainfall overnight will be light and not contribute to additional flooding. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-065>076-221100- /O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 953 PM CDT Fri Sep 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Benton...Carroll...Crawford... Franklin...Madison...Sebastian and Washington AR. in Oklahoma...Adair...Cherokee...Choctaw...Haskell...Latimer...Le Flore...McIntosh...Muskogee...Okfuskee...Okmulgee... Pittsburg...Pushmataha...Sequoyah and Wagoner. * Through Sunday morning * Widespread rains of 2 to 6 inches are possible across much of eastern Oklahoma and northwest Arkansas through Saturday night, with heaviest additional totals mainly south of a Bentonville to Okemah line. Local storm-total rainfall amounts near 10 inches are possible south of Interstate 40. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
178 WGUS64 KTSA 220905 FFATSA Flood Watch National Weather Service Tulsa OK 405 AM CDT Sat Sep 22 2018 ARZ001-OKZ065>071-221015- /O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benton-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Including the cities of Rogers, Bentonville, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah 405 AM CDT Sat Sep 22 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for parts of northeast Oklahoma and far northwest Arkansas has been cancelled. The threat for heavy rainfall has ended in this area. $$ ARZ002-010-011-019-020-029-OKZ049-053-072>076-222130- /O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 405 AM CDT Sat Sep 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Carroll...Crawford...Franklin... Madison...Sebastian and Washington AR. in Oklahoma...Choctaw... Haskell...Latimer...Le Flore...Pittsburg...Pushmataha and Sequoyah. * Through Sunday morning * Additional rainfall amounts of 1 to 3 inches will be possible across parts of southeast Oklahoma into western Arkansas. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
367 WGUS64 KTSA 221308 FFATSA Flood Watch National Weather Service Tulsa OK 808 AM CDT Sat Sep 22 2018 ARZ002-010-011-221415- /O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Washington AR-Madison- Including the cities of Berryville, Eureka Springs, Fayetteville, Springdale, and Huntsville 808 AM CDT Sat Sep 22 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northwest Arkansas has been cancelled. The threat for heavy rainfall has ended...though light rain showers will remain possible for parts of the area this morning. $$ ARZ019-020-029-OKZ049-053-072>076-222115- /O.CON.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 808 AM CDT Sat Sep 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Arkansas and Oklahoma...including the following counties...in Arkansas...Crawford...Franklin and Sebastian. in Oklahoma...Choctaw...Haskell...Latimer...Le Flore... Pittsburg...Pushmataha and Sequoyah. * Through Sunday morning * Additional rainfall amounts of 1 to 3 inches will be possible across parts of southeast Oklahoma into western Arkansas. * These rainfall amounts could lead to flash flooding, especially near low-lying areas and smaller creeks and streams. Minor to moderate river flooding is also possible over those basins which receive the highest amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. && $$
886 WGUS64 KTSA 222019 FFATSA Flood Watch National Weather Service Tulsa OK 319 PM CDT Sat Sep 22 2018 ARZ019-020-029-OKZ049-053-072>076-222130- /O.CAN.KTSA.FF.A.0002.000000T0000Z-180923T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 319 PM CDT Sat Sep 22 2018 ...FLASH FLOOD WATCH IS CANCELLED... Rain rates across southeast Oklahoma and west central Arkansas have dropped off considerably from yesterday, in the post-frontal airmass, and are no longer supportive of an appreciable flash flood threat. Therefore, the flash flood watch will be cancelled. $$ Lacy
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 12:48 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 20, 12:48 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1248 PM CDT Thu Sep 20 2018 .DISCUSSION... The discussion for the 18Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. No major issues for aviation ops for the remainder of today and this evening. South winds will be gusty at times, near 20 kts in some spots, before subsiding this evening. The beginning of some big weather changes will arrive late tonight into Friday morning, as a cold front pushes into NE OK. The front will continue south during the day Friday and will interact with some tropical moisture from the southwest, with TSRA chances increasing first at KBVO then spreading south and east from there. Some MVFR cigs are possible behind the front as well across NE OK. Lacy && .PREV DISCUSSION... /Issued 904 AM CDT Thu Sep 20 2018/ DISCUSSION... No major changes were needed to the going forecast. The mid level ridge that was over AR yesterday is now over the Tennessee Valley. There is now a deep layer southerly flow over our area, with a pair of embedded weak waves aloft that are expected to bring nothing more than some virga and mid level cloud to portions of OK and TX. Low level thermal fields by afternoon are forecast to be slightly cooler than yesterday (possibly due in part to more clouds), and thus high temps are expected to be a couple degrees cooler as well. Regardless, still another hot summer like day with some elevated fire danger due to the stronger southerly winds and recent dry weather. Once again, like previous days, some isolated afternoon showers and storms are possible mainly in the terrain areas of far SE OK and NW AR. Strong gusty winds are possible if any storms develop in our area this afternoon. Some minor tweaks were made to PoPs based on the latest data. Text products have been sent. Lacy PREV DISCUSSION... /Issued 641 AM CDT Thu Sep 20 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR visibility in light fog possible through 13z at FYV, otherwise VFR conditions expected at all sites through much of the forecast period. Widely scattered showers and thunderstorms expected to develop this afternoon in wrn AR but confidence of impacting any site is too low to mention at this time. More widespread activity expected to develop toward nern OK late tonight along/ahead of a cold front. Some of this activity may affect BVO after 09z; chances increase just outside of this forecast period at most sites. PREV DISCUSSION... /Issued 315 AM CDT Thu Sep 20 2018/ DISCUSSION... One more unseasonably hot day this afternoon (I promise) before major changes arrive in the weather pattern. Highs will be back in the 90-95F degree range again this afternoon, although gusty south winds will take the edge off the heat just a bit. Pacific moisture from TD 19-E along with additional western Gulf moisture will result in anomalously high PWATs by Friday, with values around 2 to 2.2 inches. Convection developing to our west late today will make a run toward the region late tonight, although the best chances of significant rainfall looks to hold off until Friday afternoon and into Saturday as a cold front sags into the region. The abundant moisture along with good right entrance region jet dynamics will favor heavy rainfall, although there remains some questions as to where the main axis of heavy rainfall will set up. We're sticking with persistence for now, with the heaviest rains generally along and south of I-40, with around 3-5" possible through early Saturday. Have decided to hold off on a Flash Flood watch for now, but day shift will need to strongly consider one. Areas of rainfall should begin to shift southeast later Saturday into Saturday night, although it should noted that the ECMWF hangs on to more rain across southeast OK into early next week. Clouds/rain will hold temps down through the weekend, with highs likely remaining in the 70s. A higher amplitude longwave trof will usher in a stronger cold front late Tuesday/Tuesday night along with shower/storm chances. Extended models also hint at another cold front for late next week. This will knock temperatures back down closer to seasonal norms. && .PRELIMINARY POINT TEMPS/POPS... TUL 94 73 79 60 / 10 30 80 70 FSM 95 75 85 67 / 20 10 70 80 MLC 93 74 81 66 / 10 10 80 80 BVO 94 71 76 57 / 10 40 70 50 FYV 90 71 80 60 / 20 10 70 80 BYV 91 71 81 59 / 20 10 70 60 MKO 94 73 80 63 / 10 10 80 80 MIO 93 72 78 58 / 10 30 60 60 F10 93 73 79 62 / 10 20 80 80 HHW 94 74 84 70 / 10 10 60 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Sep 20, 1:15 PM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
115 PM CDT Thu Sep 20 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
115 PM CDT Thu Sep 20 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...North of I-44.
ONSET...Late Tonight.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Afternoon heat indices around 100 degrees are expected this
afternoon as the unseasonably hot weather continues.
Gusty southerly winds combined with the hot temperatures and recent
dry conditions will raise the potential for rapid fire spread this
afternoon.
Isolated thunderstorms may develop in the terrain of far eastern
Oklahoma and western Arkansas this afternoon. Severe weather is not
expected with any activity that does develop but wind gusts to 50
mph and occasional lightning can be expected.
Showers and thunderstorms are expected to approach northeastern
Oklahoma late tonight from the west and northwest. None of this
activity is expected to be severe, although frequent lightning, wind
gusts to 50 mph, and brief but locally heavy rainfall can be
expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SUNDAY...Thunderstorm Potential...Heavy Rain
Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Showers and thunderstorms are expected to become widespread across
much of eastern Oklahoma and northwest Arkansas on Friday as a cold
front moves into the area. This front is expected to focus heavy
rainfall as it moves southward across the region through Sunday. An
axis of three to six inch rainfall amounts is expected to occur
across portions of eastern Oklahoma and west central Arkansas Friday
through Sunday, with locally heavier amounts likely. The location of
the heavier rain axis is uncertain at this time, but the latest
thinking is that the heaviest rainfall will focus on east central
and southeast Oklahoma as well as west central Arkansas. The heavy
rains will raise the potential for flash and river flooding.
A Fall like cold front will bring potential for more thunderstorms
early next week before cooler and much drier air puts an end to
rain and storm chances midweek.
weather.gov/tulsa contains additional information.Nearby
Flash Flood Watches in Oklahoma, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.